A new asymptotic formula for S waves propagating near the symmetry axis in transversely isotropic elastic media derived by Popov et al. [Wave Motion 42 (2005) 191-201] is discussed and commented. It is shown that the formula is a modification of the previously published formula by Vavrycuk [Geophys. J. Int. 138 (1999) 581-589]. The formula of Popov et al. (2005) is less accurate and valid under more restrictive conditions than that of Vavrycuk (1999).
The image of the paper in GIF 150dpi (281 kB) is designed for an instant screen preview.
The paper is available in PostScript (255 kB) and GZIPped PostScript (64 kB).